MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1.5-2-3D-ES
Medical Device Problem Codes Stretched (1601); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that an axium coil encountered resistance in the catheter and had stretched.The reported device and accessory devices were prepared as indicated in the instruction for use (ifu).The patient was being treated for a ruptured left posterior communicating artery aneurysm with a saccular morphology.Aneurysm dimensions: max diameter 2 mm, neck diameter 2 mm.The patient¿s vessel tortuosity was minimal and blood flow was normal.Access vessel was the femoral artery (7 mm).After the microcatheter was hydrated and plasticized normally, it reached the location of the lesion.After the axium coil was hydrated, it was filled.After a part of the spring coil entered the microcatheter, it could no longer enter after multiple adjustment at tempts.The coil could not be retracted and was stuck in the microcatheter.After many efforts outside the body, the coil had stretched when it was withdrawn, and the microcatheter could no longer be used.The catheter was flushed as indicated in the ifu.There were no patient symptoms or complications associated with this event.Additional information received that the procedure completed by replacing the microcatheter and spring coil.The cause of the resistance was not determined.The coil did not come out of the introducer sheath smoothly.
 
Additional Manufacturer Narrative
Product analysis # (b)(4).Equipment used: video inspection system (b)(6) ruler (b)(6) pin gauge sets (b)(6) camera (panasonic lumix dmc-zs5), in-house coil (model: apb-6-20-hx-ss lot: a142925) as found condition: the echelon-10 micro catheter and axium prime coil were returned for analysis within a shipping box and within two resealable plastic biohazard pouches.The axium prime coil was returned further within a dispenser coil and introducer sheath.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.The axium prime pusher was found bent at ~56.8cm from the proximal end (figure e).The axium prime implant coil was found separated from the pusher at the detach element and found stretched.The distal implant coil was found stuck outside the introducer sheath (figure h).No flash or hub mold were found within the echelon-10 hub.No damages or irregularities were found with the echelon-10 hub, micro catheter body, or marker bands.The distal tip was found slightly crushed (figure k).Evidence of steam shaping was found on the distal micro catheter.Testing/analysis: the returned coil could not be used for resistance testing due to the damages.The axium prime implant coil tip od (outer diameter) was measured and found to be 0.0105¿ which is within specification (specification: 0.0108¿ +.0010/-.0020).The introducer sheath id (inner diameter) was measured and found to be 0.0175¿ (0.4445mm) which is within specification (specification: 0.46mm ±0.02mm).The echelon-10 total length was measured to be ~152.6cm and the useable length was measured to be ~145.1cm which is within specification (specification: total (ref) = 152cm, usable: 144.0cm ±1.5cm).The echelon-10 micro catheter was flushed, and water exited the distal end.An in-house coil was then used for resistance testing.The coil was inserted into the echelon-10 hub, through the micro catheter body, and out the distal end with no resistance encountered.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in sheath¿ was confirmed as the damages found is consistent with resistance.The axium prime pusher was found bent, and the implant coil was found stretched/broken.Customer did not report any damages found during preparation per ifu, therefore, it is possible the implant coil became damaged during retraction of the implant coil following hydration or due to improper hubbing technique (over tightening of the rhv/sheath not fully seated within the hub) subsequently causing the implant coil to become stuck.Advancing the coil against resistance would result in damage to the implant and pusher.The damages would cause the subsequent reported ¿catheter resistance¿ and ¿coil resistance/stuck in catheter¿.The axium prime coil is compatible for use with the echelon-10 micro catheter as the echelon-10 has an inner diameter of 0.0165¿.There was no non-conformance to specifications found that would contribute towards the failures.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BARE PL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key19264262
Report Number9612164-2024-02169
Device Sequence Number2569182
Product Code KRD
UDI-Device Identifier00763000313647
UDI-Public00763000313647
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1.5-2-3D-ES
Device Catalogue NumberAPB-1.5-2-3D-ES
Device Lot Number227626125
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2024
Initial Report FDA Received Date05/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexFemale